MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 IO NEEDLE KIT; INTRAOSSEOUS NEEDLE KIT

C.R. BARD, INC. (BASD) -3006260740 IO NEEDLE KIT; INTRAOSSEOUS NEEDLE KIT
Catalog Number D015451NK
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported needles jamming in sheaths and pulling out of placement in training.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult obturator removal was confirmed and the cause was supplier related.The product returned for evaluation was two 45mm intraosseous (io) needles.Two samples were received in sealed packages.Removal of the obturators from the two sealed samples was successful and unremarkable.Removal of the rotated obturator was ultimately successful; however, resistance was encountered.During manipulation, the needle luers felt loose within the obturator hubs.Needle and obturator hub features were measured using a digital microscope and a top-down viewing angle.Those measurements were compared against the specifications.Several dimensions were found to be outside of manufacturing specifications.The obturators were successfully removed from the needle shafts; however, the loose fit between the obturator and needle hubs can result in difficult separation following drilling procedures.The loose fit was caused by the two components being manufactured outside of specifications.This appeared to have occurred during the molding process.The products are supplied components and the supplier has been notified of this event.There have been updates to the molding of the equipment, the affected products were manufactured prior to those updates.
 
Event or Problem Description
It was reported this occurred with two devices.This report addresses both devices.

Brand Name
IO NEEDLE KIT
Common Device Name
INTRAOSSEOUS NEEDLE KIT
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23719989
Report Number3006260740-2025-09323
Device Sequence Number16004651
Product Code FMI
UDI-Device Identifier00801741163609
UDI-Public(01)00801741163609(11)250427(17)260917(10)BSLC10101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue NumberD015451NK
Device Lot NumberBSLC10101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown